MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB216, VOYANT MARYLAND FUSION 44CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB216, VOYANT MARYLAND FUSION 44CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB216
Medical Device Problem Code Failure to Conduct (1114)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 09/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: removal of gangrenous portions of colon.Event description: i received a text from dr [name] on (b)(6) 2021.The text read: "i'm not using anymore cdhb voyant until entire stock replaced as currently defective.I had a massive life threatening bleed due to another cdhb failure of voyant".Patient with gastroparesis: bmi of 70: gangrenous portions of colon to be removed.Voyant worked fine but near the end of the procedure failed on 2 vessels.2 large bleeds occurred and had to be contained.Dr [name] completed the surgery using [device].Device failed on short gastric 4mm vessel.Was cleaned regularly and showed no eschar buildup at the time of it failing.No alarms reported.Adequate pressure was applied to vessel as surgeon has used many times before.This is the 3rd device that has failed for this surgeon.Patient has recovered.Intervention: dr [name] completed the surgery using [device].Patient status: bleeds were contained and hemostasis achieved.Patient has recovered.
 
Event or Problem Description
Procedure performed: event description: i received a text from dr [name] on (b)(6) 2021.The text read: "i'm not using anymore cdhb voyant until entire stock replaced as currently defective.I had a massive life threatening bleed due to another cdhb failure of voyant".Patient with gastroparesis bmi of 70 gangrenous portions of colon to be removed.Voyant worked fine but near the end of the procedure failed on 2 vessels.2 large bleeds occurred and had to be contained.Dr [name] completed the surgery using [device].Device failed on short gastric 4mm vessel.Was cleaned regularly and showed no eschar buildup at the time of it failing.No alarms reported.Adequate pressure was applied to vessel as surgeon has used many times before.This is the 3rd device that has failed for this surgeon.Patient has recovered.Additional information received via email from [name] 01/oct/2021: volume of blood was not measured but was enough to warrant the situation as life threatening.All previous failures of the device were reported in cer's.No associated injury occurred as hemostasis was achieved using [device].Patient has since recovered fully.Intervention: dr [name] completed the surgery using [device].Patient status: bleeds were contained and hemostasis achieved.Patient has recovered.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant's experience of insufficient hemostasis could not be replicated, as the event unit met current specifications.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event based on the evaluation of the returned unit.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Procedure performed: removal of gangrenous portions of colon event description: i received a text from dr [name]on (b)(6) 2021.The text read: "i'm not using anymore cdhb voyant until entire stock replaced as currently defective.I had a massive life threatening bleed due to another cdhb failure of voyant".Patient with gastroparesis bmi of 70.Gangrenous portions of colon to be removed.Voyant worked fine but near the end of the procedure failed on 2 vessels.2 large bleeds occurred and had to be contained.Dr [name] completed the surgery using [device].Device failed on short gastric 4mm vessel.Was cleaned regularly and showed no eschar buildup at the time of it failing.No alarms reported.Adequate pressure was applied to vessel as surgeon has used many times before.This is the 3rd device that has failed for this surgeon.Patient has recovered.Additional information received via email from [name] on 01/oct/2021: volume of blood was not measured but was enough to warrant the situation as life threatening.All previous failures of the device were reported in cer's.No associated injury occurred as hemostasis was achieved using [device].Patient has since recovered fully.Intervention: dr [name] completed the surgery using [device].Patient status: bleeds were contained and hemostasis achieved.Patient has recovered.

Brand Name
EB216, VOYANT MARYLAND FUSION 44CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key12558641
Report Number2027111-2021-00654
Device Sequence Number11086548
Product Code GEI
UDI-Device Identifier00607915139360
UDI-Public(01)00607915139360(17)231028(30)01(10)1398547
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Model NumberEB216
Device Catalogue Number101474491
Device Lot Number1398547
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer09/27/2021
09/27/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date10/08/2021
12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown